Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 376, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 24, 2011, 6:18 PM CDT for Denton County, Tarrant County, Texas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 6:18 PM CDT (23:18 UTC)
- Expired
- May 24, 2011, 7:05 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Denton County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 53 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:22 PM CDT | HAIL 0.75 | Haslet, TX | |
| May 24, 6:27 PM CDT | HAIL 0.75 | 2 S Roanoke, TX | |
| May 24, 6:50 PM CDT | HAIL 1.75 | 4 W Keller, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 12:47 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2105 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
065
WUUS54 KFWD 242318
SVRFWD
TXC121-439-250015-
/O.NEW.KFWD.SV.W.0376.110524T2318Z-110525T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENTON COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN TARRANT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 715 PM CDT
* AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HASLET...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROANOKE...KELLER...JUSTIN AND COLLEYVILLE AROUND 625 PM...
TROPHY CLUB...NORTHLAKE...SOUTHLAKE AND EULESS AROUND 630 PM...
ARGYLE AND CORRAL CITY AROUND 635 PM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 468 AND 476...
I-35W BETWEEN MILE MARKERS 60 AND 85...
I-35E BETWEEN MILE MARKERS 80 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM TUESDAY EVENING FOR
NORTH CENTRAL TEXAS.
&&
LAT...LON 3299 9685 3299 9703 3284 9704 3284 9742
3299 9743 3299 9740 3322 9739 3339 9684
TIME...MOT...LOC 2319Z 238DEG 32KT 3297 9731
$$
CAVANAUGH3 follow-up statements
929
WWUS54 KFWD 242338
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT TUE MAY 24 2011
TXC121-439-250015-
/O.CON.KFWD.SV.W.0376.000000T0000Z-110525T0015Z/
DENTON TX-TARRANT TX-
638 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN TARRANT AND DENTON COUNTIES...
AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FLOWER MOUND AND DOUBLE OAK...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEWISVILLE AROUND 645 PM CDT...
HEBRON AND THE COLONY AROUND 655 PM CDT...
THIS STORM HAS PRODUCED DIME AND PENNY SIZE HAIL IN NORTHERN TARRANT
AND SOUTHERN DENTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.
&&
LAT...LON 3299 9685 3299 9703 3294 9703 3294 9740
3322 9739 3339 9684
TIME...MOT...LOC 2336Z 262DEG 35KT 3304 9710
$$
25657
WWUS54 KFWD 242359
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT TUE MAY 24 2011
TXC439-250008-
/O.CAN.KFWD.SV.W.0376.000000T0000Z-110525T0015Z/
TARRANT TX-
659 PM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TARRANT COUNTY IS
CANCELLED...
LAT...LON 3299 9685 3299 9703 3298 9718 3299 9719
3299 9740 3322 9739 3339 9684
TIME...MOT...LOC 2358Z 222DEG 38KT 3319 9690
$$
TXC121-250015-
/O.CON.KFWD.SV.W.0376.000000T0000Z-110525T0015Z/
DENTON TX-
659 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR DENTON COUNTY...
AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LITTLE ELM...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS IN WISE COUNTY MAY IMPACT DENTON COUNTY LATER
THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.
&&
LAT...LON 3299 9685 3299 9703 3298 9718 3299 9719
3299 9740 3322 9739 3339 9684
TIME...MOT...LOC 2358Z 222DEG 38KT 3319 9690
$$
25770
WWUS54 KFWD 250005
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CDT TUE MAY 24 2011
TXC121-250015-
/O.CAN.KFWD.SV.W.0376.000000T0000Z-110525T0015Z/
DENTON TX-
705 PM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR DENTON COUNTY IS CANCELLED...
BY 705 PM...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED EARLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3299 9685 3299 9703 3298 9718 3299 9719
3299 9740 3322 9739 3339 9684
TIME...MOT...LOC 0005Z 222DEG 38KT 3324 9684
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:23 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 24, 3:23 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT TUE MAY 24 2011 .DISCUSSION... THUNDERSTORM INITIATION HAS BEGUN ON THE DRYLINE. AT 3 PM...THE DRYLINE WAS LOCATED NEAR A LINE FROM FREDERICK OK TO EAST OF ABILENE TO SONORA. THE OVERALL THINKING REGARDING THE SEVERE WEATHER EPISODE THIS AFTERNOON AND TONIGHT HAS NOT CHANGED AND WILL NOT DISCUSS MUCH ABOUT IT IN THIS UPDATE. A SIGNIFICANT EVENT WILL UNFOLD WITH LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALIZED FLASH FLOODING REMAINING THE HAZARDS. ISOLATED TO SCATTERED STORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR THE DRYLINE BUT MAY MERGE INTO A SQUALL LINE/MCS LATER TONIGHT. PLEASE REFER TO THE LATEST AREA WEATHER UPDATE /AWUFWD/...WATCHES...AND SPC PRODUCTS FOR THE UPDATED TRENDS AND MESOANALYSIS. THE UPPER LEVEL TROUGH THAT IS CURRENTLY OVER THE ROCKIES IS EXPECTED TO CLOSE OFF INTO A LOW TONIGHT AS IT MOVES INTO THE SOUTHERN PLAINS. THIS UPPER LOW WILL CONTINUE TO SPIN IN THE PLAINS TOMORROW BEFORE EJECTING EAST LATE TOMORROW. BECAUSE OF THIS...THE ASSOCIATED SURFACE LOW THAT IS CURRENTLY OVER THE NORTHERN TEXAS PANHANDLE WILL ALSO SLOWLY ADVANCE THROUGH THE PLAINS TONIGHT AND TOMORROW. THE DRYLINE WILL PUSH INTO NORTH TEXAS TONIGHT BUT WILL STALL IN RESPONSE TO THE SLOW MOVING STORM SYSTEM. A COLD FRONT IS EXPECTED TO OVERTAKE THE DRYLINE TOMORROW AND BOTH WILL ADVANCE INTO SOUTHEAST TEXAS BY TOMORROW EVENING. THERE IS A CHANCE THAT STORMS WILL DEVELOP ALONG THE DRYLINE/FRONT OVER THE SOUTHEASTERN COUNTIES TOMORROW AFTERNOON. A FEW SEVERE STORMS CANNOT BE RULED OUT. SURFACE HIGH PRESSURE WILL MOVE INTO NORTH TEXAS WEDNESDAY NIGHT AND UPPER LEVEL RIDGING WILL BEGIN TO BUILD IN FROM THE WEST. THIS WILL ESSENTIALLY CUT OFF PRECIPITATION CHANCES FOR THE REMAINDER OF THE WEEK. SOUTHERLY WINDS WILL RETURN ON FRIDAY AND DEWPOINTS IN THE 60S AND 70S WILL RETURN OVER THE WEEKEND. WITH THE UPPER LEVEL RIDGE STILL INFLUENCING NORTH TEXAS WEATHER AND LACK OF ANY OTHER FORCING...WILL MAINTAIN LESS THAN 20 POPS THROUGH THE WEEKEND. BY THE END OF THE WEEKEND...THE UPPER LEVEL RIDGE WILL SHIFT EAST AS ANOTHER UPPER LEVEL TROUGH DIGS ACROSS THE ROCKIES. HOWEVER...IT LOOKS LIKE THIS TROUGH WILL LIFT NORTH AND THE UPPER RIDGE WILL MAINTAIN ITS INFLUENCE OVER THE REGION. AFTER A BRIEF COOL DOWN ON THURSDAY BEHIND THE COLD FRONT... TEMPERATURES OVER THE WEEKEND WILL QUICKLY REBOUND AND WARM INTO THE MID AND UPPER 90S ACROSS THE SOUTHERN AND WESTERN COUNTIES OF THE CWA. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 93 62 83 67 / 60 10 5 0 5 WACO, TX 74 95 62 87 67 / 30 20 20 0 5 PARIS, TX 70 88 58 77 61 / 50 10 10 0 5 DENTON, TX 63 88 60 82 62 / 60 10 5 0 5 MCKINNEY, TX 64 88 59 81 62 / 60 10 5 0 5 DALLAS, TX 66 91 62 83 68 / 60 10 10 0 5 TERRELL, TX 68 92 59 82 64 / 50 10 10 0 5 CORSICANA, TX 72 92 61 84 66 / 30 20 20 0 5 TEMPLE, TX 75 95 61 87 66 / 20 20 20 0 5 MINERAL WELLS, TX 60 92 59 85 65 / 50 10 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/82
Hazardous weather outlook, May 24, 3:10 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT TUE MAY 24 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 310 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED THROUGH TONIGHT ACROSS NORTH TEXAS...ESPECIALLY THOSE AREAS NORTH OF A HAMILTON... HILLSBORO...CANTON LINE. SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE DEVELOPING ALONG THE DRYLINE WEST OF INTERSTATE 35 LATE TODAY...THEN SPREAD EAST DURING THE EVENING HOURS AND BE MOST NUMEROUS ACROSS THE NORTHERN HALF OF THE AREA. THREATS INCLUDE VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH AND TORNADOES. BRIEF HEAVY RAINFALL MAY ALSO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY AFTERNOON AND EVENING SOUTHEAST OF A LAMPASAS...TO WACO...TO CANTON LINE. A FEW STORMS MAY REACH STRONG TO SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS A GOOD PART OF NORTH TEXAS THROUGH TONIGHT...ESPECIALLY THE NORTHWEST HALF. 05/
In the hours before
Local storm report, May 24, 5:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 1 S SPRINGTOWN 32.96N 97.68W
05/24/2011 E0.75 INCH PARKER TX PUBLICLocal storm report, May 24, 5:49 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
549 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO 2 SE ST. JO 33.68N 97.51W
05/24/2011 MONTAGUE TX AMATEUR RADIO
BRIEF - WEST OF MUENSTER ON 82Local storm report, May 24, 5:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 3 SW RENO 32.92N 97.62W
05/24/2011 E1.25 INCH PARKER TX AMATEUR RADIO
HWY 730Local storm report, May 24, 5:57 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 SW RENO 32.93N 97.60W
05/24/2011 E1.00 INCH PARKER TX AMATEUR RADIO
REPORTED AT HWY 199 AND MIDWAYLocal storm report, May 24, 6:10 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 E SPRINGTOWN 32.97N 97.63W
05/24/2011 E1.50 INCH PARKER TX PUBLICLocal storm report, May 24, 6:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 E EAGLE MOUNTAIN 32.89N 97.41W
05/24/2011 E0.75 INCH TARRANT TX AMATEUR RADIOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:34 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 56 min |
| May 24, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Palo Pinto, Stephens | 61 min |
| May 24, 4:14 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 46 min |
| May 24, 4:37 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 53 min |
| May 24, 4:50 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| May 24, 5:23 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant, Wise | 67 min |
| May 24, 5:35 PM CDT | Tornado Warning | FWD | Cooke, Montague | 40 min |
| May 24, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 43 min |
| May 24, 6:21 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague, Wise | 54 min |
| May 24, 6:31 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 59 min |
| May 24, 6:56 PM CDT | Tornado Warning | FWD | Wise | 49 min |
| May 24, 6:59 PM CDT | Tornado Warning | FWD | Cooke | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.